MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI PROXIMAL EXTENSION SIZE 6/500MM RADIUS; PROSTHESIS, RIB REPLACEMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI PROXIMAL EXTENSION SIZE 6/500MM RADIUS; PROSTHESIS, RIB REPLACEMENT
Model Number 04.641.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter is a synthes employee.Part number: 04.641.056, lot number: 7775087, per jde, manufactured date: 09/09/2014.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Visual inspection: the proximal extension (p/n:04.641.056, lot #:7775087) was returned and received assembled with titanium distal extension size 6/500mm radius (p/n: 04.641.076) and titanium distraction lock (497.125) at us customer quality.Upon visual inspection, it was observed that the proximal side of the proximal extension where the ti distraction lock was supposed to be right with ti distal extension when connected was broken causing the proximal extension to articulate.There were nicks and scratches on the device which could be due to explanation and has no impact on the functionality of the device.No other issues were identified with the returned components of the device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed: proximal extension veptr ii.Complaint confirmed? yes, the device received is broken.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the proximal extension (p/n:04.641.056, lot #:7775087) is broken, which could have contributed to the complaint condition.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 that the patient underwent the removal of an adaptor.When the surgeon removed the proximal distal rod articulate, where the connection is made that is supposed to be rigid, the parallel connector was not holding the rod.Patient status and outcome were unknown.Concomitant devices: titanium (ti) distal extension size 6/500mm radius (part: 04.641.076, lot: 9953122, quantity: 1) ti distraction lock (part: 497.125, lot: h688156, quantity: 1).This report is for one (1) ti proximal extension size 6/500mm radius.This is report 2 of 2 for (b)(4).

Brand Name
TI PROXIMAL EXTENSION SIZE 6/500MM RADIUS
Common Device Name
PROSTHESIS, RIB REPLACEMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9601614
Report Number2939274-2020-00263
Device Sequence Number11570592
Product Code MDI
UDI-Device Identifier10705034750149
UDI-Public(01)10705034750149
Combination Product (Y/N)N
PMA/510(K) Number
K142587
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.641.056
Device Catalogue Number04.641.056
Device Lot Number7775087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date01/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR